Arkansas, 2012

Hail in Arkansas, April 5, 2012

April 5, 2012 · NWS SHV · 1 event in 1 county or zone

Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 1:48 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 5, 1:48 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 AM CDT THU APR 5 2012

.UPDATE...

WILL UPDATE THE FORECAST TO INCLUDE THE TORNADO WATCH NUMBER 141.

.DISCUSSION...

CHANGED ZONES TO REFLECT THE TORNADO WATCH NUMBER 141 AND ADJUSTED
SOME OF THE RAIN CHANCES REST OF TONIGHT. /06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  80  57  79  55  80 /  30  30   0   0   0   0
MLU  60  81  56  75  50  79 /  40  30   0   0   0   0
DEQ  51  76  53  74  49  76 /  20  30   0   0   0   0
TXK  54  77  55  74  51  77 /  30  30   0   0   0   0
ELD  56  79  54  74  47  78 /  30  30   0   0   0   0
TYR  56  79  57  79  57  80 /  30  20   0   0   0   0
GGG  57  79  55  79  55  80 /  30  20   0   0   0   0
LFK  59  83  57  82  57  83 /  20  30   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 4, 11:10 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT WED APR 4 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-051100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1210 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM
BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD
PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM
NORTHWEST TO SOUTHEAST THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ013-014-017>022-TXZ167-051100-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-SABINE TX-
1210 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND
COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS
AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO
ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE
RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY
THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE
THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE
UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION.
WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE
STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY
THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Special weather statement, Apr 5, 12:42 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 AM CDT THU APR 5 2012

ARZ070-TXZ096-097-109-111-112-050745-
BOWIE-CASS-MILLER-MORRIS-RED RIVER-TITUS-
142 AM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...DODDRIDGE...FOUKE...GENOA...MANDEVILLE...RAVANNA...
     TEXARKANA...ATLANTA...COOKVILLE...DALBY SPRINGS...DE KALB...
     HOOKS...MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...QUEEN
     CITY...REDWATER...ROCKY BRANCH...SIMMS...US 259 AND I 30
     INTERSECTION AND WAKE VILLAGE...

AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF WILKERSON...
NEAR DE KALB...AND NEW BOSTON AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Apr 5, 12:58 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FUNNEL CLOUD     N RUSTON                32.53N 92.64W
04/05/2012                   LINCOLN            LA   CO-OP OBSERVER

            NORTH RUSTON BETWEEN HIGHWAYS 33 AND 167.

&&

MMAYEAUX
Special weather statement, Apr 5, 1:02 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 AM CDT THU APR 5 2012

LAZ005-013-014-050800-
JACKSON-LINCOLN-OUACHITA-
202 AM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...LINCOLN AND JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
     AND WEST MONROE...

AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RUSTON...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 5, 1:30 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             DUBACH                  32.70N 92.66W
04/05/2012  E1.00 INCH       LINCOLN            LA   LAW ENFORCEMENT

&&

ASTEVENS
Special weather statement, Apr 5, 1:59 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT THU APR 5 2012

ARZ061-071>073-050900-
COLUMBIA-LAFAYETTE-NEVADA-UNION-
259 AM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     BUCKNER...BUSSEY...LEWISVILLE...MACEDONIA...MAGNOLIA...MCNEIL...
     MOUNT HOLLY...SMITHLAND...STAMPS...VILLAGE AND WALDO...

AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF STAMPS...MOVING EAST
AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Local storm report, Apr 5, 3:01 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     HAIL             6 S EL DORADO           33.13N 92.66W
04/05/2012  E0.88 INCH       UNION              AR   TRAINED SPOTTER

&&

ASTEVENS

The radar

The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
April 5, 3:01 AM CST
Where
Union County, 0.9 mi NE of Lamberton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.130, -92.660

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364554.